Calorie Counter

You are currently viewing the message boards in:

Weight lifting and swollen

rickigagebyrickigageby Posts: 113Member Member Posts: 113Member Member
I’ve been doing some moderate strength training, deadlifts (165) and squats (180) and other things but those are my main concerns and I’ve been running daily for a couple miles. My legs, ankles and feet are so swollen. Any ideas?
«1

Replies

  • AnnPT77AnnPT77 Posts: 12,404Member Member Posts: 12,404Member Member
    How swollen, lasting how long, and is this something completely new for you? If it's new and severe, especially if it persists, you might want to make an appointment with your doctor just to be cautious. As long as it's the only symptom, it's probably not an emergency appointment.
  • SuperSetsRound2SuperSetsRound2 Posts: 19Member Member Posts: 19Member Member
    Are you allowing your self enough time to recover and are you getting enough sleep?
  • rickigagebyrickigageby Posts: 113Member Member Posts: 113Member Member
    I only run about 30 minutes daily and my strength training is every other day. Yes I’m on 39 prescription medications. Most of them are NSAID.
  • rickigagebyrickigageby Posts: 113Member Member Posts: 113Member Member
    They’ve been swollen for going on almost 3 days
  • psuLemonpsuLemon Posts: 35,203Member, MFP Moderator, Greeter, Premium MFP Moderator Posts: 35,203Member, MFP Moderator, Greeter, Premium MFP Moderator
    I only run about 30 minutes daily and my strength training is every other day. Yes I’m on 39 prescription medications. Most of them are NSAID.

    The fact that you do both strength training and cardio daily is a good chance it's your issue. What does your lifting program look like?
  • lgfrielgfrie Posts: 507Member, Premium Member Posts: 507Member, Premium Member
    Doctor, obviously.
  • CherimooseCherimoose Posts: 5,012Member Member Posts: 5,012Member Member
    Yes I’m on 39 prescription medications. Most of them are NSAID.

    Some meds can cause leg swelling, and exercise can worsen the effect. Since it could lead to clots and other problems, definitely talk to your doctor about it soon. If you're in a calorie deficit or on a special diet, make sure they know. If you're taking creatine, stop.
  • rickigagebyrickigageby Posts: 113Member Member Posts: 113Member Member
    kshama2001 wrote: »
    I only run about 30 minutes daily and my strength training is every other day. Yes I’m on 39 prescription medications. Most of them are NSAID.

    Assuming "39 prescription medications" wasn't a typo, don't start this or any fitness regimen without consulting your doctor.

    And call them now about the current swelling.

    Not a typo, it is repetitive. But I’ve contacted several doctors about the amount of pills I’m taking and they said ya within normal range and continue taking them. I do go over fitness with my doctor. They just said not to push myself too hard and to take a break when needed and I follow up with them every two weeks.
  • rickigagebyrickigageby Posts: 113Member Member Posts: 113Member Member
    I only run about 30 minutes daily and my strength training is every other day. Yes I’m on 39 prescription medications. Most of them are NSAID.

    ???

    Why would you need multiple variations of NSAID prescriptions? Probably none of my business. What I really mean is that it seems repetitive...

    I accidentally posted the reply to this above^
  • rickigagebyrickigageby Posts: 113Member Member Posts: 113Member Member
    pinuplove wrote: »
    Particularly if you have a history of kidney problems (which I seem to recall you do), doctor, now.
    Cherimoose wrote: »
    Yes I’m on 39 prescription medications. Most of them are NSAID.

    Some meds can cause leg swelling, and exercise can worsen the effect. Since it could lead to clots and other problems, definitely talk to your doctor about it soon. If you're in a calorie deficit or on a special diet, make sure they know. If you're taking creatine, stop.

    I do have kidney issues! I contacted my doctor and he said to watch it and come back if it swells anymore. It seems to have gone down. But also I’m eating at maintenance!
  • rickigagebyrickigageby Posts: 113Member Member Posts: 113Member Member
    pinuplove wrote: »
    Particularly if you have a history of kidney problems (which I seem to recall you do), doctor, now.

    Bingo. With the OP's history of health problems, a physician's input is needed, not a bunch of people on the Internet.

    *Especially* when NSAIDs are known to have issues with kidney function, and can lead to water retention. I can't fathom being on dozens of NSAIDs...

    Thank you! Yeah I was confused because I’m on Multiple NSAIDS and I feel like I’m taking way too many and overdosing on NSAIDS but my doctors all inform me that is fine.
Sign In or Register to comment.